Article Text

Download PDFPDF
Unexpected outcome (positive or negative) including adverse drug reactions
Unilateral lymphadenopathy due to the use of granulocyte colony stimulating factor
  1. Ning Zhang1,
  2. Jie Min1,
  3. Feng Xiao Huang1,
  4. Fei Lan1,
  5. Lili Liu2,
  6. Helong Zhang1
  1. 1Oncology Department, Tangdu Hosptial, Xi’an, China
  2. 2Oncology Department Institute of Digestive Diseases, Xijing Hospital, Fourth Military Medical University, Xi’an, China
  1. Correspondence to Dr Lili Liu, lily123joe{at}yahoo.com.cn

Summary

A 36-year-old woman was admitted to our hospital after modified radical mastectomy operation. Adjuvant chemotherapy was administered using TAC regimen. Severe neutropenia occurred after chemotherapy. Granulocyte colony stimulating factor (G-CSF) was given to treat neutropenia. On the second day of G-CSF use, the patient complained of swelling of her neck on the left side, which subsided spontaneously after discontinuation of G-CSF medication. However, the same symptom recurred following G-CSF use on the second cycle of chemotherapy. B-mode ultrasound showed swollen lymph nodes and biopsy revealed no evidence of metastasis. Therefore, the unilateral lymphadenopathy is considered to be the side effect of G-CSF, which is very rare.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.